Category 1 Hurricane Isaias with maximum sustained winds of 85 mph, made landfall near Ocean Isle Beach, NC at 11:10 pm on August 3rd. Isaias intensity weakened back to Tropical Storm strength as it forward speed increased to near 30 mph early morning of August 4th.
The center of Isaias passed about 65 miles west of New York City at 3 pm on August 4, 2020, with tropical storm force winds east of the center of circulation. The highest sustained wind speeds across northeastern New Jersey ranged from 35 to 50 mph, with gusts 60 to 70 mph, resulting in widespread wind damage and power outages. Rainfall amounts of 1/2 to 4 inches were observed across northeastern NJ, resulting in some localized flooding issues.
Two injuries resulted from high winds:|In Kearny, Hudson County NJ, one person was injured as a tree fell on there car on Schulyer Avenue
In Little Ferry, Bergen County, NJ one person and a dog were injured when struck by a falling tree
Preliminary damage cost estimates are:
Gov. Phil Murphy has sent the White House a request for just under $34.2 million in recovery funds for parts of the state hit hardest by the storm
The number of power outages state wide peaked around 1.4 million on August 4-5th, with many outages extending for days. In addition, multiple disruptions to mass transit and road closures due to downed power lines and trees were noted, with numerous water systems having to move to alternate power. Because of all the damage, the state had to open 13 debris management sites.
The state lost around xx percent of their tree population.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 4, 8:38 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 8:38 AM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service New York NY
938 AM EDT Tue Aug 4 2020
.SYNOPSIS...
Tropical Storm Isaias will pass through the region today, most
likely tracking just west of New York City. A weak low pressure
trough stalls south of the area Wednesday and Thursday as weak
waves of low pressure move along it. Weak high pressure should
return on Sunday into Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
**TROPICAL STORM CONDITIONS EXPECTED TODAY**
Much of the region from NYC east this morning has remained dry
so far this morning. Expect this to continue until late morning
into early afternoon when the main feeder band begins to rotate
into the region. Adjusted PoPs to reflect this. Otherwise the
forecast remains on track, with only minor updates to
temperatures and dew points based on the latest trends.
Showers and tstms continue to develop nwd from the Mid Atlantic
this mrng, with the main axis of pcpn pivoting nwwd. This trend
will continue ahead of the approaching tropical storm. As low
lvl shear increases with the approach of the low center, the
threat for tornadoes will also increase. There has been a
history of spinups this mrng south of the area. A Tornado Watch
is in effect across the area until 4pm today.
A Flash Flood Watch continues for much of the forecast area.
The axis of the expected heaviest rainfall however has shifted
wwd, and the latest collaborated fcst indicates this. With the
tropical airmass in place however, any tstms that develop,
albeit quick movers, will have the potential to produce
torrential rain.
The highest wind threat with regard to Isaias should correspond
to the eastern semicircle of the storm. The official track
keeps almost all of the area in this sector. Current peak wind
timing is 17-03Z with the passage of the low. Sustained winds of
around 50 mph are possible along coastal areas with gusts up to
70 mph. Generally speaking however, sustained winds of 40 to 50
are more likely across the forecast area, with gusts 55 to 70
mph.
After the storm passes, sct shwrs and tstms are possible on the
backside of the sys tngt as the upr trof moves in.
A high rip current risk remains for the ocean beaches through
tonight.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Generally fair wx is expected Wed and Wed ngt attm. A frontal
boundary is progged to remain s of Long Island, and along this
boundary will be the best chances for the development of shwrs
and tstms. The GFS was the only model to bring this pcpn far
enough n to reach the CWA, so a dry fcst has been issued. The
NBM was used for temps.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
In the wake of Isaias, a relative quiet period in store. A closed
upper low located over Ontario combined with the subtropical
high over the Atlantic keeps the region in deep southwest flow
to begin the period. A shortwave follows by Saturday before weak
ridging builds back in for Sunday and Monday.
At the surface, a trough stalls southeast of the area, and a series
of weak surface lows will traverse this feature Thursday into
Saturday morning. This will result in increasing clouds and
precipitation chances, especially for Long Island and southeastern
CT. Surface high pressure builds in for Sunday and Monday resulting
in mainly dry conditions.
High temperatures look to be at or just above normal through Monday
as 850mb temperatures climb into the teens over the weekend and into
Monday. The NBM with some minor adjustments was used for
temperatures and dewpoints over the period.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
***High Impact Aviation Weather Expected Today***
Isaias will quickly move across the region late this morning
into the afternoon.
MVFR and IFR conditions to start should largely become MVFR
through the morning. E-SE winds will also increase through the
morning as Isaias approaches. The greatest coverage of showers
will likely remain NW of the NYC metro terminals this morning. A
band of heavy showers and isolated thunderstorms will quickly
move across late this morning into the afternoon. An isolated
tornado cannot be ruled out this afternoon as well.
Thunderstorms have been left out of the TAF due to uncertainty
in timing and coverage.
The strongest winds are expected this afternoon with sustained
winds 30-40 kt with gusts 45-60 kt. The strongest winds will
likely occur across the coastal terminals. Low level wind shear
is likely as well as winds at 2 kft could range between 60-70 kt
17-22z.
As Isaias moves away to the northeast in the late afternoon, a
quick shift to SW winds is likely and conditions become VFR.
Winds will also gradually diminish through the evening.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
The afternoon KJFK haze potential forecast is YELLOW...which
implies slant range visibility 4-6SM outside of cloud.
KLGA TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
The afternoon KLGA haze potential forecast is YELLOW...which
implies slant range visibility 4-6SM outside of cloud.
KEWR TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
The afternoon KEWR haze potential forecast is YELLOW...which
implies slant range visibility 4-6SM outside of cloud.
KTEB TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
KHPN TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
KISP TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
.OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.Wednesday...VFR with any lingering showers ending.
.Thursday-Saturday...Mainly VFR. Afternoon SHRA/TSRA possible.
&&
.MARINE...
A Tropical Storm Warning remains in effect for all waters. In
addition, a Tornado Watch is in effect through 4pm this
afternoon. Winds of 35-45 kt with gusts up to 60 kt are
expected. The wrn waters are likely to receive the strongest
winds based on the expected track of the storm. Isolated gusts
over 60 kts are possible. Conditions will then improve quickly
tonight as the tropical storm tracks into New England. Wave
heights will build to 15-20 ft on the ocean, 5-10 ft on the
Sound, and 3-6 on the bays.
Waves on the ocean will subside on Wed, but not fall blw 5 ft in
all areas until Wed ngt. A frontal system stalls south of the
ocean waters Thursday night into Friday evening with the chance
of showers and thunderstorms. High pressure returns Friday.
Winds and seas are expected to remain below SCA levels across
the forecast waters Thursday through the upcoming weekend.
&&
.HYDROLOGY...
The heaviest rainfall is expected to fall west of the Hudson
River today. Storm total rainfall of 2-3 inches is fcst across
these hardest hit areas. Elsewhere, generally an inch or less
is expected. Locally higher amounts are possible all areas
however as any stronger cells will produce torrential downpours
in the tropical environment. Confidence in any moderate river
flooding remains low due to rainfall forecast uncertainty.
A flash flood watch remains in effect through tngt for NYC,
Northeast NJ, and the Lower Hudson Valley where guidance is
lower with rain amounts for flash flood criteria. This is also
closer to the heavier rain axis forecast.
No significant widespread rainfall is expected Thursday through
Monday.
&&
.TIDES/COASTAL FLOODING...
Coastal flood warnings remain in effect for south facing
shorelines of Long Island Sound, and western Long Island, and
in/around NY Harbor, with advisories for the remaining waters.
A strong SE flow ahead of Isaias could produce surge of 2 1/2
to 3 1/2 ft in the warning area and 1 to 2 ft elsewhere. This
would result in widespread inundation of 1 to 2 ft with
localized values up to 3 ft in the warning area. Preference
continues to be toward the higher end of the PETSS and NYHOPS
guidance.
This is a one-cycle event, as winds shift W on the back side of
the storm late Tuesday evening.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) is
undergoing its final stages of testing, and is operating at full
power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Tropical Storm Warning for CTZ005>012.
Flash Flood Watch through late tonight for CTZ005-006.
Coastal Flood Warning from 10 PM this evening to 2 AM EDT
Wednesday for CTZ009>012.
NY...Tropical Storm Warning for NYZ067>075-078>081-176>179.
Coastal Flood Advisory from 9 PM this evening to 2 AM EDT
Wednesday for NYZ072-073-078-079-081-176-177.
Flash Flood Watch through late tonight for NYZ067>075-176-178.
Coastal Flood Warning from 8 PM this evening to 1 AM EDT
Wednesday for NYZ074-075-080-178-179.
Coastal Flood Warning from 10 PM this evening to 2 AM EDT
Wednesday for NYZ071.
High Rip Current Risk through Wednesday evening for NYZ075-080-
081-178-179.
High Surf Advisory until 8 AM EDT Wednesday for NYZ080-081-178-
179.
NJ...Tropical Storm Warning for NJZ002-004-006-103>108.
Flash Flood Watch through late tonight for NJZ002-004-006-
103>108.
Coastal Flood Warning from 8 PM this evening to 1 AM EDT
Wednesday for NJZ006-106-108.
MARINE...Tropical Storm Warning for ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...
NEAR TERM...FEB
SHORT TERM...
LONG TERM...DBR
AVIATION...DS
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Aug 4, 3:46 AM EST, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
446 AM EDT Tue Aug 4 2020
CTZ005-006-NJZ002-004-103>105-107-NYZ067>070-050900-
Northern Fairfield-Northern New Haven-Western Passaic-
Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex-
Western Union-Orange-Putnam-Rockland-Northern Westchester-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NJZ006-106-108-NYZ074-050900-
Hudson-Eastern Essex-Eastern Union-Richmond (Staten Island)-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ009>012-050900-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ330-335-338-340-345-350-353-355-CTZ007-008-050900-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Middlesex-
Northern New London-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for Atlantic coastal waters and
southern Connecticut.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ071-050900-
Southern Westchester-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ072-073-176-050900-
New York (Manhattan)-Bronx-Northern Queens-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-050900-
Kings (Brooklyn)-
446 AM EDT Tue Aug 4 2020
...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
Flash Flood Watch.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ078-079-177-050900-
Northwestern Suffolk-Northeastern Suffolk-Northern Nassau-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ178-050900-
Southern Queens-
446 AM EDT Tue Aug 4 2020
...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
WEDNESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
Flash Flood Watch.
High Surf Advisory.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
High Surf Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-179-050900-
Southwestern Suffolk-Southern Nassau-
446 AM EDT Tue Aug 4 2020
...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
WEDNESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
High Surf Advisory.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
High Surf Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ081-050900-
Southeastern Suffolk-
446 AM EDT Tue Aug 4 2020
...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
High Surf Advisory.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
High Surf Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Aug 4, 10:21 AM EST, 39 minutes before
Special Weather Statement
National Weather Service New York NY
1121 AM EDT Tue Aug 4 2020
NJZ004-006-103-104-NYZ072-073-075-176-178-041600-
Hudson-Western Bergen-Eastern Bergen-Eastern Passaic-Northern
Queens-Southern Queens-Bronx-New York (Manhattan)-Kings (Brooklyn)-
1121 AM EDT Tue Aug 4 2020
...AN INTENSE RAIN SHOWER WILL AFFECT HUDSON...EASTERN PASSAIC...
BERGEN...QUEENS...BRONX...KINGS AND NEW YORK (MANHATTAN) COUNTIES...
At 1120 AM EDT, an intense rain shower was located near Rockaway
Beach, moving northwest at 55 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
New York, Paterson, Passaic, Wayne, Hoboken, Hackensack, Bergenfield,
Paramus, Ridgewood, Lyndhurst, Rutherford, Secaucus, Ramsey,
Ridgefield and Midtown Manhattan.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4080 7414 4082 7413 4086 7420 4094 7428
4098 7428 4101 7427 4102 7427 4113 7421
4105 7401 4058 7374 4054 7389
TIME...MOT...LOC 1520Z 149DEG 48KT 4058 7381
GoodmanLocal storm report, Aug 4, 10:55 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1155 AM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TROPICAL STORM 1 ENE QUEENS VILLAGE 40.73N 73.73W
08/04/2020 QUEENS NY TRAINED SPOTTER
TREE FELL ONTO HOUSE ON GETTYSBURG STREET. HOUSE IS ON
FIRE AS A RESULT.
&&
MW